Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 239, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2008, 2:04 PM CDT for Norton County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 26, 2008, 2:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Norton County, KS
The radar
The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:48 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 26, 12:48 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1148 AM MDT SAT JUL 26 2008 .DISCUSSION...FORECAST CONCERNS ARE TRIPLE DIGIT HEAT SUNDAY AND MONDAY FOLLOWED BY SMALL CHANCES OF PRECIPITATION EACH AFTERNOON AND EVENING. TODAY-TONIGHT...WILL FOLLOW THE 700-300 MOISTURE FORECASTS FROM THE NAM AND GFS IN PLACING SMALL IF ANY PRECIPITATION CHANCES AS THEY SEEM TO BE DOING WELL WITH CURRENT ACTIVITY EARLY THIS MORNING. FOR EARLY THIS AFTERNOON LOOKS LIKE THINGS MAY GET GOING ACROSS THE SOUTHERN HALF OF THE AREA WHERE ABOVE MENTIONED MOISTURE/LIMITED INHIBITION AND SOME LIFT BOTH MID AND JET LEVEL ARE ADVERTISED. 0-6KM WINDS WOULD CARRY ANY PRECIP THAT DOES DEVELOP TO THE NORTHEAST SO EXPANDED SLIGHT CHANCE POPS NORTH A BIT EARLY TONIGHT ALTHOUGH AVAILABLE MOISTURE DECREASES AS DOES ELEVATED CIN. FURTHER SOUTH SLIGHT CHANCE POPS LOOK BETTER. 850 TEMPERATURES WARM ABOUT 8F FROM FRIDAYS READINGS WITH HIGHS GENERALLY IN THE 95-100 RANGE. SUNDAY-SUNDAY NIGHT...LITTLE CHANGE IN THE OVERALL UPPER PATTERN WITH AN UPPER HIGH OVER TEXAS AND MOISTURE STREAMING INTO THE AREA FROM THE SOUTHWEST. WITH 850 TEMPERATURES WARMING ANOTHER 5F OR SO HIGH TEMPERATURES WILL BE IN THE 95-100 RANGE IN FAR EASTERN COLORADO AND 100-105 ELSEWHERE. PRECIPITATION CHANCES WILL BE CHALLENGING DURING THE AFTERNOON DESPITE LIMITED CIN AS 700 TEMPERATURES NOW UP IN THE 14-17C RANGE (WARMEST ACROSS THE WEST). THIS MAKES IT RATHER TOUGH TO GET CONVECTION GOING MUCH LESS ANY THAT WILL REACH THE GROUND. FOR NOW WILL KEEP SLIGHT CHANCE POPS OUT OF THE FORECAST TIL BETTER AGREEMENT IN MOISTURE/LIFT AND 700 TEMPERATURES DEVELOPS. MONDAY-MONDAY NIGHT...GFS AND NAM BRINGING A LITTLE BETTER ORGANIZED DISTURBANCE AND MOISTURE ACROSS THE AREA DURING THE AFTERNOON WITH A FRONTAL BOUNDARY OR AT LEAST WIND SHIFT LINE HELPING ACT AS A FOCUS. WILL KEEP SLIGHT CHANCE POPS GOING AT THIS TIME. WILL UP POPS A BIT TO LOW CHANCE MONDAY NIGHT AS ABOVE MENTIONED DISTURBANCE SLOWLY MOVES EAST ACROSS THE AREA. AFTERNOON TEMPERATURES CLOSE TO SUNDAYS READINGS PER 850/2M/MOS GUIDANCE TEMPS SO HAVE GONE WITH MID 90S FAR WEST TO AROUND 103 ACROSS THE EAST. TUESDAY THROUGH FRIDAY...NO CHANGES MADE. DDT && .AVIATION... 1144 AM MDT SAT JUL 26 2008 FOR THE 18Z TAF...WEAK CONVECTION CONTINUES TO SLIDE SOUTHEAST JUST TO THE EAST OF KMCK. VISIBLE SATELLITE SHOWS CU STARTING TO DEVELOP UNDER MODERATELY THICK CIRRUS DECK OVER MUCH OF THE CWA. CANT RULE OUT ISOLATED CONVECTION THIS AFTERNOON AND EVENING BUT CONFIDENCE THAT IT WILL IMPACT EITHER TERMINAL IS TOO LOW TO WARRANT INCLUSION OF A PREVAILING PRECIP GROUP. WILL COVER WITH CB MENTION FOR NOW. EXPECT TO LOSE CB DEVELOPMENT AFTER SUNSET AT KGLD BUT COULD HANG ON A FEW HOURS LONGER AT KMCK WHERE BETTER CONVECTIVE ENVIRONMENT WILL EXIST LATE THIS EVENING. SHOULD SEE VFR CONDITIONS THROUGH THE ENTIRE PERIOD UNLESS CONVECTION DOES DEVELOP OVER KGLD OR KMCK. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 26, 11:39 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT SAT JUL 26 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT SAT JUL 26 2008 /1139 AM CDT SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE CENTRAL HIGH PLAINS. WHILE SEVERE WEATHER IS NOT ANTICIPATED...STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. GIVEN EXPECTED SLOW STORM MOVEMENT...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON WITH SCATTERED THUNDERSTORMS MONDAY NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. FOR THE REST OF THE WEEK WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AS SUMMERTIME SHOWERS AND THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS EVENING OR TONIGHT. FOLTZ
In the hours before
Special weather statement, Jul 26, 2:01 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 101 PM MDT SAT JUL 26 2008 KSZ004-261930- NORTON- 201 PM CDT SAT JUL 26 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR ALMENA...AND MOVING EAST AT 13 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. FOLTZ
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.